Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Superconvergent error estimates for position-dependent smoothness-increasing accuracy-conserving (SIAC) post-processing of discontinuous Galerkin solutions
HTML articles powered by AMS MathViewer

by Liangyue Ji, Paulien van Slingerland, Jennifer K. Ryan and Kees Vuik PDF
Math. Comp. 83 (2014), 2239-2262 Request permission

Abstract:

Superconvergence of discontinuous Galerkin methods is an area of increasing interest due to the ease with which higher order information can be extracted from the approximation. Cockburn, Luskin, Shu, and Süli showed that by applying a B-spline filter to the approximation at the final time, the order of accuracy can be improved from $\mathcal {O}(h^{k+1})$ to $\mathcal {O}(h^{2k + 1})$ in the $\mathcal {L}^{2}$-norm for linear hyperbolic equations with periodic boundary conditions (where $k$ is the polynomial degree and $h$ is the mesh element diameter) [Math. Comp. (2003)]. The applicability of this filter for linear hyperbolic problems with non-periodic boundary conditions was computationally extended and renamed a position-dependent smoothness-increasing accuracy-conserving (SIAC) filter by van Slingerland, Ryan, Vuik [SISC (2011)]. However, error estimates in the $\mathcal {L}^2$-norm for this new position-dependent SIAC filter were never given. Furthermore, error estimates in the $\mathcal {L}^\infty$-norm have not been established for the original kernel nor the position-dependent kernel. In this paper, for the first time we establish that it is possible to obtain $\mathcal {O}(h^{\min \{2k+1,2k + 2-\frac {d}{2}\}})$ accuracy in the $\mathcal {L}^{\infty }$-norm for the position-dependent SIAC filter, where $d$ is the dimension. Furthermore, we extend the error estimates given by Cockburn et al. so that they are applicable to the entire domain when implementing the position-dependent SIAC filter. We also computationally demonstrate the applicability of this filter for visualization of streamlines.
References
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2010): 65M60, 35L02
  • Retrieve articles in all journals with MSC (2010): 65M60, 35L02
Additional Information
  • Liangyue Ji
  • Affiliation: Department of Mathematics, University of Science and Technology of China, Hefei, Anhui 230026, People’s Republic of China.
  • Address at time of publication: University of Minnesota, School of Mathematics, 206 Church St. SE Minneapolis, Minnesota 55455
  • Paulien van Slingerland
  • Affiliation: Delft Institute of Applied Mathematics, Delft University of Technology, 2628 CD Delft, The Netherlands
  • Jennifer K. Ryan
  • Affiliation: Delft Institute of Applied Mathematics, Delft University of Technology, 2628 CD Delft, The Netherlands
  • Address at time of publication: University of East Anglia, School of Mathematics, Norwich Research Park, Norwich NR4 7TJ, United Kingdom
  • Email: Jennifer.Ryan@uea.ac.uk
  • Kees Vuik
  • Affiliation: Delft Institute of Applied Mathematics, Delft University of Technology, 2628 CD Delft, The Netherlands
  • Received by editor(s): May 25, 2011
  • Received by editor(s) in revised form: February 1, 2012, and November 8, 2012
  • Published electronically: April 9, 2014
  • Additional Notes: The second author was supported by the Air Force Office of Scientific Research, Air Force Material Command, USAF, under grant number FA8655-09-1-3055.
    The third author was supported by the Air Force Office of Scientific Research, Air Force Material Command, USAF, under grant number FA8655-09-1-3055.
    The U.S Government is authorized to reproduce and distribute reprints for Governmental purpose notwithstanding any copyright notation thereon
  • Journal: Math. Comp. 83 (2014), 2239-2262
  • MSC (2010): Primary 65M60; Secondary 35L02
  • DOI: https://doi.org/10.1090/S0025-5718-2014-02835-4
  • MathSciNet review: 3223331